Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Taking antibiotics for sore throat, ulcers and swollen glands. Difficulty in eating and drinking

My 19 year old daughter is on antibiotics as she has a sore throat , ulcers and swollen glands. She is complaining with the feeling of a plate(this is how she describes it) moving up and down, she feels like it s going to come out, it s really worrying her and she is becoming quite anxious. She is struggling to eat and drink. She has no breathing difficulties and is in good health apart from this.
Asked On : Tue, 19 Feb 2013
Answers:  3 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question.
Most probably your daughter is having sever pharyngitis and is on antibiotic.pharyngitis takes 2 to 3 days to respond to drugs and till then she will experience symptoms of pharyngitis.She should addationally take decongestant,antihistiminics and analgesic anti inflammatory drugs (pain killer).I would suggest you to reconsult her treating physician who may prescribe him decongestant and pain killer.
Hope this answers your question.
Answered: Tue, 19 Feb 2013
I find this answer helpful
General & Family Physician Dr. Polash Sannigrahi's  Response
Jun 2015
Hello dear...
The symptoms suggest that your daughter might be having an upper respiratory tract infection.

Management includes:
1. Warm salt water gargle to relieve throat pain.
2. Analgesics to take care of pain & fever.
3. Antibiotics as prescribed by the Doctor.
4. Maintain adequate hydration & proper nutrition
5. Antihistamine preparations like Allegra can also be taken for symptomatic relief

There is no need to worry...she will be perfectly alright after taking the course of antibiotics.
Wishing her a good health.
Thanks & take care.
Answered: Tue, 19 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello wheatus
thanks for you question
She is young and is on antibiotics for sore throat, ulcer and swollen glands and she is feeling like palate moving up and down and she is anxious. As she is on heavy dose of antibiotics and I can assume that she has also been prescribed anti-inflammatory drugs. Both of antibiotics and anti-inflammatory drugs cause severe gastritis, nausea, some times vomiting, epigastric distress, anxiety.
The symptoms she is experiencing are probably due to nausea, hiccups and gastritis. Malaise due to illness may be one cause So as per my advise-
- always give medicines after food unless asked by doctor to give empty stomach.
- give medicines with plenty of water
- give citrus juices
- You can give OTC antacids like Aciloc or Omeprazole to control the symptoms actively
- take advise of your doctor regarding any antiemetic drug or combination of omeprazole and domperidone etc.
thanks hope i solved your query
take care
kindly rate
Answered: Tue, 19 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor